Customer Service: 910.506.3341

Is It Safe to Take Medications While Taking Kratom?

Kratom (Mitragyna speciosa) is a tropical evergreen tree in the family of coffee that can be found in Southeast Asia like Thailand, Malaysia, Indonesia and Papua New Guinea. The leaves are the most important part of this plant. It is used as a traditional medicine of Southeast Asians for centuries now. It is used as a stimulant in low doses and a sedative in high doses. This is what makes Kratom unique.
Many people believe that kratom can help in the treatment of arthritis, RLS or restless legs syndrome, as well as fibromyalgia. However, many would wonder why other people would want others to stop using Kratom. They say that there are negative reports about this herb. That’s why we also have to ask; Is Kratom safe to use? Can we mix it with other medications?

The Safe Dose of Kratom

Kratom users are advised to start at the lowest dose which is 1 to 5 grams of the leaves. This is believed to produce mild stimulant effects. Higher doses of 5 to 15 grams can produce effects just like opioids do. Never go above 15 grams since this can lead to excessive sedation. You must remember that effects of Kratom will vary with each individual. The doses of Kratom may not have the same effect in all users.

Kratom Side Effects.

When you use Kratom, it is expected that you will experience opioid-like side effects. This can occur when you take 5 to 15 grams of Kratom. The side effects may include:

Confusion
Dizziness
Constipation
Itching
Loss of appetite
Sedation
Nausea
Sweating
Dry mouth
Increased urination

These side effects are not clinically proven. These are just case reports by those who have already tried using Kratom. And these are just a couple of side effects on the long list that can be caused by too much ingestion of Kratom.

Can Kratom be Used Together with Other Drugs?

Kratom alone is already a strong substance. Just a little mistake in dosing can lead to negative side effects. But there are questions regarding the possible drug interaction of Kratom. According to the DEA, mixing Kratom with other psychoactive substances can be extremely dangerous. These have negative reactions when combined. There are reports of seizure when Kratom is taken along with other drugs. When you use Kratom with other drugs like morphine, there can be a worsening effect of depression.

Is there a Possibility of Kratom Overdosage?

Kratom was first introduced in the United States, safety regulators were bypassed. The drug has sadly caused a rapid rise in cases of poisoning. In 2016, there were almost 2000 calls on the poison center about opioid exposure or poisoning. Kratom is still very dangerous when not taken responsibly. This is why there is a high risk of overdosage that can cause adverse reactions.

When you plan on using Kratom for medical or nonmedical reasons, you should be aware of the effects that this can cause our body. Before taking, it is important to educate yourself first. Do your research about Kratom and weigh your options. See if it is worth the risk.

Leave a Comment

You must be logged in to post a comment.